MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493892825200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the right coronary artery (rca).A 2.00mm x 25mm maverick²¿ balloon catheter was advanced through a guide catheter for dilatation.However, it was noted that the catheter broke in half.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the returned product consisted of a maverick 2 balloon catheter with no other devices.The balloon was loosely folded with blood in the balloon and inflation lumen.The hypotube, distal shaft, balloon and tip of the device were microscopically and tactile inspected.Inspection revealed that there was numerous kinks in the hypotube and was separated 71.5 cm from the strain relief.The fracture faces were oval as if kinked prior to separation.There was no evidence of any material or manufacturing deficiencies contributing to the damage.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the right coronary artery (rca).A 2.00mm x 25mm maverick balloon catheter was advanced through a guide catheter for dilatation.However, it was noted that the catheter broke in half.The procedure was completed with a different device.No patient complications were reported.

Brand Name
MAVERICK²¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6677882
Report Number2134265-2017-06479
Device Sequence Number13464091
Product Code LOX
UDI-Device Identifier08714729370253
UDI-Public(01)08714729370253(17)20200229(10)20313582
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberH7493892825200
Device Catalogue Number38928-2520
Device Lot Number20313582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2017
Initial Date Received by Manufacturer 06/12/2017
Supplement Date Received by Manufacturer07/14/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR